Arkansas Canoe Club

27th Arkansas Canoe Club Rendezvous                        

September 24th-26th 2021

2115 Tanner St, Malvern, AR (previously ORBI Rentals)

Sanctioned by the American Canoe Association

This weekend long event is held every fall, organized and executed by volunteer efforts of Arkansas Canoe Club members for the greater Arkansas boating community. We invite you to participate in any part of a weekend of fun and learning. You do not have to be a member to participate, though who wouldn’t want to join this group of diverse and kooky band of champions of recreation, conservation and education of the paddling sports in Arkansas?

 

Register here: https://www.eventbrite.com/e/arkansas-canoe-club-rendezvous-2021-tickets-170001971473


Pre-registration is encouraged, though not required, to make entrance to the event easy and quick. There is no additional charge to participate in clinics. Some clinics have a cap on the number of participants, some are land based, others will take place on the water, please take note of any gear requirements. Also note times and durations of clinics, and do not sign up for overlapping commitments.

 

Where to Sleep

Primitive On-Site Camping: ORBI Rentals property is private and ours for the weekend. Set up your camp anywhere within the property bounds. The further away from the pavilion area, the quieter, generally. There is room to spread out and drive your car to your preferred site. There is no electricity available for campsites. Port-a-lets and handwashing stations will be available for the weekend. THERE IS ONLY ONE SHOWER ON SITE. Plan accordingly. Please no RVs or large campers at this site.

Not-So-Primitive Camping: Lake Catherine State Park, 30 minutes away has reservable sites with full hook-ups.

Not Camping: This venue is very near the bustling town of Malvern, and several hotel options are within 5 minutes of the festivities.
Meals:  The River Valley Chapter will serve breakfast both Saturday and Sunday mornings starting at 7am. Meal cost is $5 per person with all proceeds going to the Pine Creek Gauge Fund.  Saturday evening, Delta Biscuit Company will set up their food truck and have several dinner options for purchase.


Cost
$10 per day for each adult covers the cost of the weekend including clinics and events. No cost for minors with signed waiver. Any current member of the American Canoe Association (ACA) will receive a $5 rebate per day. Must show current American Canoe Association membership card at gate to receive rebate.

Covid Precautions

As you can imagine, planning a large event right now is difficult. It takes the efforts and trust of many volunteers, and much consideration has gone into creating as safe and fun event as possible. We have reviewed public health recommendations and currently accepted practices with Mike Hillis, MD, and agreed on the following points for a safe event.

∙  Social distancing will be encouraged and by asking all participants to maintain a distance of 12ft between tents, be courteous and give space to others in group areas, and pre-register if possible, to limit a queue at check-in. 

∙  Hand-washing stations will be set up for use near portable toilets and eating areas. Hand sanitizer should be used where hand washing is not available.

∙  During community meals, all participants should wear a mask while receiving or serving food. 

∙  All clinics and group activities where social distance cannot be maintained will require either proof of Covid vaccination or proof of a negative Covid test result within 72 hours for instructors, leaders, and participants.  

As every clinic and scheduled activity will likely require people to gather round to listen or possibly require rescue, assistance or other close contact, we ask all instructors, volunteers, and clinic participants to show proof of vaccination or negative Covid test. This proof can be physical or electronic such as a photo of a Covid vaccine card or a recent email from a testing site showing a negative Covid test result.  Thank you all for your understanding during these weird and challenging times. 

 

Other Stuff to Know

We want you to stay at Rendezvous all weekend, but if that's not in the cards there's plenty of fun to be had on Saturday. Adult beverages are welcome. Rude behavior is not. Well behaved four legged family members are welcome too. Please observe all park regulations which essentially amount to not being a jerk. 

 

Friday September 24th:

Special Release: 3pm-7pm

4 pm: Supplies out for Cardboard canoe race

6pm: Community grill fires up

7pm: Cardboard Canoe Race

8pm-7am: River side camping


Saturday September 25th:

Special Release: 9am-6pm

7-9am:  Pancake Breakfast

8am: Check in Booth opens

9am:

  • Clinic: The Biggest Mistakes: Best practices, proper gear, hazard recognition avoidance to mitigate risk 1hr- John Fletcher

  • Clinic: SUP - Rob Moody- 9am-12pm

10am: 

  • Clinic: Paddling for Cheapskates. (How to get in the game w/o spending a fortune) 1hr- Gordon Kumpuris

  • Clinic: Rope Throwing and Swimming 1 hr- Chris Handley and Cole Mullican

11am: 

  • Clinic: Rafting Basics for Arkansas-  1hr- Presented by ARG

  • Clinic: Rope Throwing and Swimming 1 hr- Chris Handley and Cole Mullican


12pm: Lunch/Reset

1pm:

  • Clinic: Car Topping 101-racks, knots, how best to load etc. 1hr- John Fletcher

  • Activity: Raft Flotilla 1-4pm – Presented by ARG

  • Clinic: Strokes for Kayaks 1hr- Byron Eubanks

  • Clinic: Strokes for Canoes 1hr- Matt Gunter


2pm: 

  • Clinic: Basic Downriver Kayaking 2-5pm- Liz Caldwell

  • Clinic: Basic Downriver Canoeing 2-5pm -T Yamashita



6pm:  Shrimp Boil, $10 pay in advance- Gordon and Byron

7pm: Music by David Lewis

8pm- 7am: 

  • Community campfire

  • River side camping


Sunday September 26th:

Special Release 9am-3pm

7am-9am:  French Toast Breakfast

9am: 

  • Clinic: Boats and their Uses- Luke Coop

  • Clinic: Going East/Going West for Whitewater- Chris Handley

10am: 

  • Clinic: Kayak Roll Clinic -Byron Eubanks

  • Clinic: Unpinning a boat- Steve Shepherd

11 am: 

  • Clinic: Understanding Rainfall and Water Levels- Gordon Kumpuris

  • Clinic: Playpark Features 11-1pm - Chris Handley and Cole Mullican

12pm: 

  • Activity: Lazy River Float

5pm:

  • Gates close

Questions? vp@arkansascanoeclub.com



Powered by Wild Apricot Membership Software